MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) PROMOTE RF CRT-D; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) PROMOTE RF CRT-D; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number 3207-30
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient presented for a generator change as the device has been end of life (eol) for couple of years.The physician noted that the device was bulged and suspected that the battery was swollen or the can was leaking inside.The device was explanted and replaced.The patient was discharged.
 
Additional Manufacturer Narrative
The reported field event of swollen device was verified in the lab.It was noted that the device was post end of life (eol) and swollen battery is consistent with post end of life (eol) and would not be considered abnormal.A longevity calculation was performed using default settings and found the battery depletion was normal.No source of high current was observed.The device was tested at the bench and no anomalies were found.
 
Event or Problem Description
New information received states that the patient condition was stable post procedure.

Brand Name
PROMOTE RF CRT-D
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8012582
Report Number2938836-2018-11566
Device Sequence Number16459438
Product Code NIK
UDI-Device Identifier05414734502252
UDI-Public05414734502252
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2009
Device Model Number3207-30
Device Lot Number2731641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer09/17/2019
09/26/2019
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date09/25/2019
10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR